Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 12, NWS Little Rock, AR

March 8, 2012White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 8, 2012, 10:42 AM CST for White County, Woodruff County, Arkansas. It took effect at Mar 10, 2012, 4:30 AM CST. It was in force for 42 days.

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 10:42 AM CST (16:42 UTC)
In effect from
Mar 10, 2012, 4:30 AM CST
Expired
Apr 20, 2012, 8:31 PM CDT
In force
42 days
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 82 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River near Augusta (AUGA4).

Action stage
25.5 ft
Minor stage
26 ft
Moderate stage
34 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07074850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:47 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Mar 8, 5:47 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 AM CST THU MAR 8 2012

.AVIATION...DISCUSSION FOR 12Z TAFS...

A BUSY DAY IS IN STORE WEATHER WISE AS A SLOW MOVING FRONT
PROMOTES RAIN FOR MOST SITES OFF AND ON THROUGH THE DAY TODAY.
PERIODS OF THUNDERSTORMS WILL BE LIKELY AND HAVE TRIED TO PIN THE
MOST LIKELY WINDOW FOR HEAVY THUNDERSTORMS WITH A TEMPO GROUP AT
EACH SITE. CONDS WILL BEGIN TO IMPROVE FROM NORTH TO SOUTH THIS
EVENING. THE HEAVIEST STORMS COULD CONTAIN IFR CONDS...OTRW
WIDESPREAD MVFR CONDS ARE EXPECTED TODAY.

WINDS WILL CHANGE FROM SRLY AHEAD OF THE FRONT TO NRLY BEHIND IT
AND BE GUSTY AT TIMES.

&&

.PREV DISCUSSION... /ISSUED 332 AM CST THU MAR 8 2012/

SHORT TERM...TODAY THROUGH SUNDAY
SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY ROUGHLY FROM
NEAR SPRINGFIELD MISSOURI TO WICHITA FALLS TEXAS THIS MORNING...
WITH AN UPPER LEVEL LOW CENTERED NEAR THE FOUR CORNERS REGION. THE
AFOREMENTIONED LOW WILL MOVE EAST...PUSHING THE FRONTAL BOUNDARY
INTO AND ACROSS ARKANSAS TODAY AND TONIGHT. IMPULSES WILL MOVE
THROUGH AND INTERACT WITH THE FRONT...WITH SHOWERS AND
THUNDERSTORMS BECOMING WIDESPREAD TODAY.

HIGH PRECIPITABLE WATER VALUES...ALONG WITH A STRONG LOW LEVEL JET...
AND THE TENDENCY FOR STORMS TO FORM AND MOVE OVER THE SAME AREAS
WILL RESULT IN LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. THE
HEAVIEST RAIN SHOULD FALL MAINLY ALONG AND SOUTH OF THE INTERSTATE
40 CORRIDOR...WITH AMOUNTS OF TWO TO THREE INCHES LIKELY. SOME
AREAS COULD SEE IN EXCESS OF FOUR...HOWEVER. THIS WOULD BE MOST
LIKELY ACROSS SOUTHERN ARKANSAS. AT THIS TIME...FEEL THAT ANY
FLOODING CONCERNS WILL BE MOSTLY LOCALIZED TODAY AND TONIGHT...AS
THE LAST TWO WEEKS HAVE BEEN FAIRLY DRY OVER THE REGION. SO...FOR
NOW...WILL OPT TO NOT ISSUE A FLASH FLOOD WATCH...BUT HIGHLIGHT
FLOODING/HEAVY RAIN POTENTIAL IN SEVERAL OUTLOOKS AND MENTION IN
THE FORECAST.

THERE WILL ALSO BE A CHANCE OF SOME STRONG STORMS...MOSTLY FOR
CENTRAL AND SOUTHERN ARKANSAS. ANY STRONG STORMS WOULD BE CAPABLE
OF PRODUCING DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE SEVERE
THREAT...HOWEVER...IS EXPECTED TO BE LIMITED IN SCOPE...DUE
LARGELY TO CLOUD COVER AHEAD OF THE FRONT.

PRECIPITATION SHOULD WANE LATE TONIGHT/EARLY FRIDAY MORNING...AS
THE FRONT HEADS INTO LOUISIANA. HOWEVER...RAIN CHANCES WILL REMAIN
ACROSS SOUTHERN ARKANSAS...AS THE FRONT STALLS NEAR THE GULF
COAST. BY SATURDAY...UPPER RIDGING OVER THE GULF WILL
STRENGTHEN AND EXPAND...PUSHING THE FRONT BACK TO THE NORTH.

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA SATURDAY AND
SATURDAY NIGHT...AS THE FRONT MOVES BACK INTO THE AREA...AND MORE
UPPER WAVES INTERACT WITH IT. ADDITIONAL RAINFALL TOTALS OF TWO TO
THREE INCHES WILL LIKELY NECESSITATE A FLASH FLOOD WATCH...DUE TO
WHAT WILL ALREADY BE SATURATED GROUND.

ON SUNDAY...THE FRONT IS EXPECTED TO MOVE SOUTH AND EAST
BRIEFLY...BEFORE STALLING AS IT HITS RIDGING OVER THE TENNESSEE
VALLEY AND APPALACHIANS.

AS ANOTHER UPPER SYSTEM MOVES UP IN SOUTHWEST FLOW ALOFT LATE SUNDAY...
IT WILL PUSH THE BOUNDARY BACK TO THE NORTH...BRINGING YET ANOTHER
ROUND OF SHOWERS AND STORMS TO THE REGION TO START THE LONG TERM
PERIOD.

THROUGHOUT THE SHORT TERM PERIOD...TEMPERATURES WILL LARGELY
DEPEND ON CLOUD COVER AND RAINFALL. TODAY...MOST AREAS IN THE
NORTH WILL LIKELY SEE HIGHS EARLY THIS MORNING...WITH TEMPERATURES
SLOWLY FALLING THROUGH THE DAY. OVER THE CENTRAL PORTIONS...TEMPERATURES
WILL LIKELY LEVEL OFF AROUND MID TO LATE MORNING...THEN FALL
DURING THE REMAINDER OF THE DAY.

LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
UNCERTAINTY IS STILL FAIRLY HIGH IN THE LONG TERM AS MODEL AGREEMENT
REMAINS LESS THAN STELLAR WRT UPR FEATURES LATE THIS WEEKEND. THE
GENERAL IDEA IS THAT A FINAL SHRTWV OR UPR LOW WILL EVENTUALLY KICK
ALL OF THIS PRECIPITATION TO THE EAST. THE QUESTION IS WHEN THIS
PIECE OF ENERGY WILL MOVE THROUGH.  THE GFS TAKES A SHARP WAVE
THROUGH ON SUN AFTERNOON BUT LEAVES A SECONDARY WAVE TO MOVE NE INTO
AR ON MON. THE ECMWF DOES NOT HAVE THE SECONDARY WAVE AND BRINGS THE
MAIN WAVE THROUGH ON SUN NIGHT. WILL HEDGE THE FCST TOWARD THE
ECMWF...LEAVING RELATIVELY HIGH POPS ON SUN NIGHT AND REDUCING POPS
BY ABOUT 20 PERCENT ON MON AS THE ECMWF HAS THE UPR AND SFC FEATURES
WELL EAST BY THEN.

TEMPS WILL BE WELL ABOVE NORMAL THROUGH THE PD AS WEAK RIDGING
BUILDS IN BEHIND THE MAIN SYSTEM AND SRLY LOW LVL FLOW CONTINUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  39  57  36 / 100  80  20  10
CAMDEN AR         74  46  51  45 / 100 100  40  40
HARRISON AR       58  35  58  34 / 100  60  20  10
HOT SPRINGS AR    69  44  54  44 / 100 100  40  40
LITTLE ROCK   AR  67  43  54  41 / 100 100  40  30
MONTICELLO AR     75  47  48  43 / 100 100  40  40
MOUNT IDA AR      68  42  52  42 / 100 100  40  40
MOUNTAIN HOME AR  60  35  58  35 / 100  60  20  10
NEWPORT AR        61  41  56  35 / 100  90  20  20
PINE BLUFF AR     70  44  52  42 / 100 100  40  40
RUSSELLVILLE AR   64  37  56  41 / 100  90  30  30
SEARCY AR         64  39  56  37 / 100 100  30  30
STUTTGART AR      67  42  55  40 / 100 100  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...63
Hazardous weather outlook, Mar 8, 10:15 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1015 AM CST THU MAR 8 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1015 AM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS IN NORTHERN ARKANSAS
THIS MORNING WILL SLOWLY BUILD INTO CENTRAL AND SOUTHERN SECTIONS OF
THE STATE THROUGH THIS EVENING. WIDESPREAD TWO TO THREE INCH AMOUNTS
ARE EXPECTED...WITH LOCALLY OVER FOUR INCHES.

BEFORE THE PRECIPITATION AREA ARRIVES IN THE SOUTHERN COUNTIES...
TEMPERATURES WILL WARM WELL INTO THE 70S...AND MOISTURE WILL BECOME
ABUNDANT. THIS COULD DESTABILIZE THE ATMOSPHERE ENOUGH TO FUEL A FEW
STRONG TO SEVERE THUNDERSTORMS SOUTH OF LITTLE ROCK THIS AFTERNOON.
ANY STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING QUARTER
SIZE HAIL OR LARGER AND DAMAGING WINDS.

RAIN WILL CONTINUE IN THE SOUTHERN HALF OF ARKANSAS TONIGHT. SOME
AREAS COULD PICK UP AN ADDITIONAL INCH OR TWO OF RAIN.

WHILE SOME FLASH FLOODING IS POSSIBLE ACROSS THE REGION THROUGH
TONIGHT...HIGH WATER PROBLEMS SHOULD BE ISOLATED. PRIOR TO THIS
EVENT...THERE HAS BEEN NO SIGNIFICANT RAIN FOR TWO TO THREE WEEKS.
RAIN SHOULD MOSTLY SOAK INTO THE GROUND...WHICH WILL KEEP RUNOFF
FROM BECOMING EXCESSIVE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER A LULL IN THE PRECIPITATION ON FRIDAY AND MUCH OF SATURDAY...
HEAVY RAIN WILL RETURN SATURDAY NIGHT AND SUNDAY. GIVEN A NEARLY
SATURATED GROUND AND THE POSSIBILITY OF ANOTHER ONE TO THREE INCHES
OF RAIN...FLOODING WILL BE A CONCERN THIS WEEKEND.

SOME UNCERTAINTY STILL EXISTS WITH THE DETAILS OF THE WEEKEND
FORECAST...SUCH AS HOW MUCH MOISTURE WILL BE AVAILABLE AND HOW MUCH
RAIN WILL RESULT. ARKANSANS ARE ADVISED TO PAY CLOSE ATTENTION TO
UPDATED FORECASTS FOR THE POSSIBILITY OF HEAVY RAINFALL AND
FLOODING.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE STORMS SHOULD BE ISOLATED THIS AFTERNOON IN SOUTHERN
ARKANSAS...SO SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63/46

In the hours before

Special weather statement, Mar 8, 6:12 AM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
612 AM CST THU MAR 8 2012

ARZ021-030-081255-
JOHNSON AR-LOGAN AR-
612 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 700 AM CST...

AT 609 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATSON LAKE...OR 9 MILES WEST OF PARIS...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...              TOKALON...            SUBIACO...
  SPADRA...             SCRANTON...           RATCLIFF...
  HOYT...               HORSEHEAD LAKE...     HINKLE...
  HARTMAN...            WILKINS...            UNION CITY...
  ROSEVILLE...          NEW SPADRA...         NEW BLAINE...
  MORRISON BLUFF...     HUNT...               HARMONY...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 55.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3524 9393 3529 9393 3533 9391 3532 9381
      3542 9381 3537 9375 3538 9371 3554 9371
      3562 9361 3529 9340 3516 9393 3524 9397
TIME...MOT...LOC 1211Z 244DEG 33KT 3528 9386

BJS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 12:44 AM CSTSpecial Weather StatementLZKConway, Pope41 min
Mar 8, 6:12 AM CSTSpecial Weather StatementLZKLogan43 min
Mar 8, 10:46 AM CSTRiver Flood WarningLZKJackson, Woodruff21 days
Mar 8, 11:40 AM CSTSpecial Weather StatementLZKMontgomery45 min
Mar 8, 3:10 PM CSTLake Wind AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 20 more6 hr
Mar 8, 5:18 PM CSTSpecial Weather StatementLZKBradley, Calhoun, Cleveland, Dallas, Ouachita57 min
Mar 8, 5:41 PM CSTSpecial Weather StatementLZKPolk, Scott59 min

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.